Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 206, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 1998, 11:19 AM CDT for Dent County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 11:19 AM CDT (16:19 UTC)
- Expired
- Jul 27, 1998, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Dent County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 271620 FFWSGF MOC015-029-065-085-125-131-141-161-169-272200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1119 AM CDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN CENTRAL MISSOURI CAMDEN COUNTY IN CENTRAL MISSOURI DENT COUNTY IN SOUTH CENTRAL MISSOURI HICKORY COUNTY IN CENTRAL MISSOURI MARIES COUNTY IN CENTRAL MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI PHELPS COUNTY IN EAST CENTRAL MISSOURI PULASKI COUNTY IN CENTRAL MISSOURI * UNTIL 500 PM CDT * AT 1112 AM NUMEROUS STREAMS AND CREEKS REMAIN FLOODED THROUGOUT THE AREA. * ALTHOUGH THE RAIN HAS ENDED OVER THE AREA FOR THE TIME BEING...NUMEROUS ROADWAYS AND LOW WATER CROSSINGS REMAIN INUNDATED. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL CONTINUE DUE TO RUNOFF FROM EARLIER STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. GAEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:45 AM CDT, 8 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 2:45 AM CDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT SUN JUL 26 1998 WELL...YET ANOTHER NIGHT OF MCS ACTIVITY...5 NIGHTS IN A ROW... SHORT AFD DUE TO TWO AREAS OF CONVECTION. BRIAN KORTY AT NCEP WAS CORRECT WITH 94Q FCST THAT MCS OVR SRN KS WOULD BEGIN MERGING UP WITH S CNTRL TSRA DEVLOPMENT WITH COLD TOPS BEGINNING IN EARNEST. PROFILERS HAVE GREATLY INCREASED OVR LAST 3-4 HRS. 500M IS 30 KTS OVR OK AND THIS WAA PATTERN IS SUPPLYING PLENTY OF THETA E ADVECTION INTO AN ALREADY SUPER MOIST AIR MASS. PRECIPITABLE WATER VALUES CONTINUE TO AVERAGE BTWN 1.75 AND 2 INCHES...130-15% OF NORMAL. FCST PROB OF PD...TEMPS AND MON NGT POPS FCST... LOOKS ACADEMIC THAT AREA WL RECEIVE AM PCPN. S CNTRL MO INTIALLY...THEN NEXT COMPLEX WL MERGE & SPREAD OUT. LATEST RUC INCR LLVL JET THIS AM. ETA WHICH INTIALIZED BETTER HAS 35-40 K INDEX. HOWEVER WITH LOW STRATUS AND FOG ATTM & THICK CI/CS SHIELD AFTER PCPN...TEMPS WL HAVE A HIGH SPECTRUM WIDTH. WL USE ETS 2M GARP TEMPS AND TWEEK JUST A HAIR OR TWO. TNGT...LOOKS LIKE MCS WL BE MUCH FURTHER N AND AFFECT I70 CORRIDOR. WL USE 30 POP GUIDANCE FOR TNGT FOR SGF/JLN WITH 40-50% IN VIH/AIZ. RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES): BUSY WITH WX...AND HAVE ALREADY COORDINATED FCST WITH TED S...SO PLEASE WAIT TO ZFP ISSUANCE. FFA WL BE IN ENTIRE AREA FOR THIS AM. CCF SGF CE 080/069 089/072 091 04633 JLN EB 084/073 092/073 094 04733 GORDONh
In the hours before
Special weather statement, Jul 27, 7:00 AM CDT, 4 hours 19 minutes before
MOZ055>058-069>071-083-271630- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 AM CDT MON JUL 27 1998 FLASH FLOOD WARNINGS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1130 AM... ...IN MISSOURI... BENTON CAMDEN DENT MARIES MILLER MORGAN PHELPS PULASKI LOCALLY HEAVY RAIN CONTINUES TO FALL OVER MOST OF SOUTH CENTRAL MISSOURI. RAINFALL AMOUNTS HAVE BEEN AVERAGING BETWEEN A HALF TO AS MUCH AS ONE AND A QUARTER INCHES PER HOUR. TROOP I OF THE MISSOURI HIGHWAY PATROL REPORTS THAT HIGHWAY 68 NORTH OF SALEM HAS WATER OVER THE ROADWAY IN TWO LOCATIONS IN DENT COUNTY. WATER IS ALSO OVER HIGHWAY 32 EAST OF SALEM NEAR HOWES MILL. RADAR INDICATES 4.5 INCHES OF RAIN HAS FALLEN ON EASTERN DENT COUNTY SINCE MIDNIGHT. BENTON COUNTY SHERIFF REPORTS URBAN STREET FLOODING INSIDE THE TOWN OF WARSAW. DEPUTIES ARE TRAVELING AROUND BENTON COUNTY AT THIS TIME TO CHECK ON LOW WATER BRIDGE CROSSINGS AND OTHER LOW SPOTS. PHONE CALLS TO OTHER SHERIFF OFFICES REPORT NO FLOODING. HOWEVER BASED ON RADAR ESTIMATES AND THE EXCESSIVE RAINFALL OVER THE WEEKEND...FLASH FLOODING IS LIKELY OCCURRING THROUGHOUT THE LAKE OF THE OZARKS REGION AND OVER TO TRUMAN LAKE REGION THROUGH 1130 AM. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. A FLtASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING. GORDON
Special weather statement, Jul 27, 7:00 AM CDT, 4 hours 19 minutes before
MOZ055>058-069>071-083-271630- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 AM CDT MON JUL 27 1998 FLASH FLOOD WARNINGS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1130 AM... ...IN MISSOURI... BENTON CAMDEN DENT MARIES MILLER MORGAN PHELPS PULASKI LOCALLY HEAVY RAIN CONTINUES TO FALL OVER MOST OF SOUTH CENTRAL MISSOURI. RAINFALL AMOUNTS HAVE BEEN AVERAGING BETWEEN A HALF TO AS MUCH AS ONE AND A QUARTER INCHES PER HOUR. TROOP I OF THE MISSOURI HIGHWAY PATROL REPORTS THAT HIGHWAY 68 NORTH OF SALEM HAS WATER OVER THE ROADWAY IN TWO LOCATIONS IN DENT COUNTY. WATER IS ALSO OVER HIGHWAY 32 EAST OF SALEM NEAR HOWES MILL. RADAR INDICATES 4.5 INCHES OF RAIN HAS FALLEN ON EASTERN DENT COUNTY SINCE MIDNIGHT. BENTON COUNTY SHERIFF REPORTS URBAN STREET FLOODING INSIDE THE TOWN OF WARSAW. DEPUTIES ARE TRAVELING AROUND BENTON COUNTY AT THIS TIME TO CHECK ON LOW WATER BRIDGE CROSSINGS AND OTHER LOW SPOTS. PHONE CALLS TO OTHER SHERIFF OFFICES REPORT NO FLOODING. HOWEVER BASED ON RADAR ESTIMATES AND THE EXCESSIVE RAINFALL OVER THE WEEKEND...FLASH FLOODING IS LIKELY OCCURRING THROUGHOUT THE LAKE OF THE OZARKS REGION AND OVER TO TRUMAN LAKE REGION THROUGH 1130 AM. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY...EVEN TRUCKS. AVOID FLOODED ROADWAYS AND LOW WATER CROSSINGS. A FLtASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING. GORDON
Special weather statement, Jul 27, 8:40 AM CDT, 2 hours 39 minutes before
MOZ055>058-068>071-083-271630- SPECAIL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 AM CDT MON JUL 27 1998 FLASH FLOOD WARNING IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1130 AM... ...IN MISSOURI... BENTON CAMDEN DENT HICKORY MARIES MILLER MORGAN PHELPS PULASKI A LARGE AREA OF MODERATE RAINFALL CONTINUES TO FALL FROM EDWARDS TO CROSS TIMBERS TO FORT LEONARD WOOD TO SALEM. HOURLY RAINFALL AMOUNTS HAVE BEEN DECREASING TO AROUND A HALF AN INCH AN HOUR. HOWEVER MANY LOW WATER AREAS ACROSS THE LAKE OF THE OZARKS ARE FLOODED OR CLOSED. IN DENT COUNTY... HIGHWAY 32 EAST OF SALEM IS FLOODED HIGHWAY 68 NORTH OF SALEM IS FLOODED IN TWO SPOTS. ROUTE EE 5 MILES EAST OF SALEM IS FLOODED ROUTE TT 12 MILES NORTHEAST OF SALEM OF ROUTE 19 IS FLOODED ROUTE B 5 MILES SOUTHEAST OF SALEM OF ROUTE 19 IS FLOODED IN PHELPS COUNTY... LOW WATER BRIDGE ON HARRIS ROAD NEAR EDGAR SPRINGS IS FLOODED LOW WATER BRIDGE ON ALLEN SPRING ROAD NEAR EDGAR SPRINGS IS FLOODED J HIGHWAY NORTH OF DUKE IN SOUTHEAST PHELPS COUNTY IS FLOODED IN PULASKI COUNTY... ROUTE O 1.6 MILES SOUTH OF ROUTE 28 ON JONES CREEK IS FLOODED IN CAMDEN COUNTY... A COUPLE OF LOW WATER BRIDGE CROSSINGS BETWEEN WET GLAIZE AND MILLER COUNTY LINE ARE FLOODED IN BENTON COUNTY... HIGHWAY 7 EAST EAST OF ROUTE 65 IS FLOODED ROUTE V 2.7 MILES EAST OF ROUTE M IS FLOODED ROUTE 65 IS PARTIALLY FLOODED NEAR FRISTOE IN MORGAN COUNTY... THE BRIDGE IS OUT ON HIGHWAY BB 1 MILE EAST OF ROUTE 135 THE BRIDGE IS OUT ON HIGHWAY TT IN MILLER COUNTY... THE ROAD IS CLOSED ON HIGHWAY K 3 MILES EAST OF ROUTE 17 ALL LOW WATER BRIDGES ALONG SALINE CREEK ARE FLOODED IN MARIES COUNTY... ONE LANE TRAFFIC ON HIGHWAY T OVER LITTLE MARIES RIVER BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTE\NTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GORDON
Special weather statement, Jul 27, 8:40 AM CDT, 2 hours 39 minutes before
MOZ055>058-068>071-083-271630- SPECAIL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 AM CDT MON JUL 27 1998 FLASH FLOOD WARNING IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 1130 AM... ...IN MISSOURI... BENTON CAMDEN DENT HICKORY MARIES MILLER MORGAN PHELPS PULASKI A LARGE AREA OF MODERATE RAINFALL CONTINUES TO FALL FROM EDWARDS TO CROSS TIMBERS TO FORT LEONARD WOOD TO SALEM. HOURLY RAINFALL AMOUNTS HAVE BEEN DECREASING TO AROUND A HALF AN INCH AN HOUR. HOWEVER MANY LOW WATER AREAS ACROSS THE LAKE OF THE OZARKS ARE FLOODED OR CLOSED. IN DENT COUNTY... HIGHWAY 32 EAST OF SALEM IS FLOODED HIGHWAY 68 NORTH OF SALEM IS FLOODED IN TWO SPOTS. ROUTE EE 5 MILES EAST OF SALEM IS FLOODED ROUTE TT 12 MILES NORTHEAST OF SALEM OF ROUTE 19 IS FLOODED ROUTE B 5 MILES SOUTHEAST OF SALEM OF ROUTE 19 IS FLOODED IN PHELPS COUNTY... LOW WATER BRIDGE ON HARRIS ROAD NEAR EDGAR SPRINGS IS FLOODED LOW WATER BRIDGE ON ALLEN SPRING ROAD NEAR EDGAR SPRINGS IS FLOODED J HIGHWAY NORTH OF DUKE IN SOUTHEAST PHELPS COUNTY IS FLOODED IN PULASKI COUNTY... ROUTE O 1.6 MILES SOUTH OF ROUTE 28 ON JONES CREEK IS FLOODED IN CAMDEN COUNTY... A COUPLE OF LOW WATER BRIDGE CROSSINGS BETWEEN WET GLAIZE AND MILLER COUNTY LINE ARE FLOODED IN BENTON COUNTY... HIGHWAY 7 EAST EAST OF ROUTE 65 IS FLOODED ROUTE V 2.7 MILES EAST OF ROUTE M IS FLOODED ROUTE 65 IS PARTIALLY FLOODED NEAR FRISTOE IN MORGAN COUNTY... THE BRIDGE IS OUT ON HIGHWAY BB 1 MILE EAST OF ROUTE 135 THE BRIDGE IS OUT ON HIGHWAY TT IN MILLER COUNTY... THE ROAD IS CLOSED ON HIGHWAY K 3 MILES EAST OF ROUTE 17 ALL LOW WATER BRIDGES ALONG SALINE CREEK ARE FLOODED IN MARIES COUNTY... ONE LANE TRAFFIC ON HIGHWAY T OVER LITTLE MARIES RIVER BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTE\NTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GORDON
Special weather statement, Jul 27, 9:50 AM CDT, 1 hour 29 minutes before
MOZ055>058-068>071-083-271745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 AM CDT MON JUL 27 1998 THIS STATEMENT IS VALID FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... BENTON CAMDEN DENT HICKORY MARIES MILLER MORGAN PHELPS PULASKI AT 950 AM CDT...SHOWERS AND A FEW THUNDERSTORMS CONTINUE GENERALLY SOUTH OF A SALEM TO FT LEONARD WOOD TO STOCKTON LINE...MOVING EAST SOUTHEAST AT 25 MPH. WITH THE EXCEPTION OF SOUTHERN DENT COUNTY...THE RAINFALL HAS ENDED ACROSS THE WARNED COUNTIES. HOWEVER...NUMEROUS ROADWAYS AND LOW WATER CROSSINGS REMAIN INUNDATED ACROSS THE WARNED AREA AND THE FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 1130 AM. IN ADDITION...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDDAY. PERSONS TRAVELING IN THESE AREAS TODAY ARE CAUTIONED NOT TO DRIVE ACROSS FLOODED ROADWAYS...BUT FIND ALTERNATE ROUTES INSTEADx. STAY TUNED TO YOUR LOCAL RADIO...TV...OR CABLE STATION FOR FURTHER UPDATES AND POSSIBLE WARNINGS WITH THIS DEVELOPING WEATHER SITUATION. GAEDE
Special weather statement, Jul 27, 9:50 AM CDT, 1 hour 29 minutes before
MOZ055>058-068>071-083-271745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 AM CDT MON JUL 27 1998 THIS STATEMENT IS VALID FOR THE FOLLOWING COUNTIES... ...IN MISSOURI... BENTON CAMDEN DENT HICKORY MARIES MILLER MORGAN PHELPS PULASKI AT 950 AM CDT...SHOWERS AND A FEW THUNDERSTORMS CONTINUE GENERALLY SOUTH OF A SALEM TO FT LEONARD WOOD TO STOCKTON LINE...MOVING EAST SOUTHEAST AT 25 MPH. WITH THE EXCEPTION OF SOUTHERN DENT COUNTY...THE RAINFALL HAS ENDED ACROSS THE WARNED COUNTIES. HOWEVER...NUMEROUS ROADWAYS AND LOW WATER CROSSINGS REMAIN INUNDATED ACROSS THE WARNED AREA AND THE FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 1130 AM. IN ADDITION...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDDAY. PERSONS TRAVELING IN THESE AREAS TODAY ARE CAUTIONED NOT TO DRIVE ACROSS FLOODED ROADWAYS...BUT FIND ALTERNATE ROUTES INSTEADx. STAY TUNED TO YOUR LOCAL RADIO...TV...OR CABLE STATION FOR FURTHER UPDATES AND POSSIBLE WARNINGS WITH THIS DEVELOPING WEATHER SITUATION. GAEDE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:00 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 6 hr |
| Jul 27, 12:59 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| Jul 27, 3:04 AM CDT | Flash Flood Warning | SGF | Dent, Phelps | 4 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Pulaski | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 5:21 AM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jul 27, 7:37 AM CDT | Flash Flood Warning | SGF | Hickory | 4 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Phelps, Pulaski | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Morgan | 6 hr |
| Jul 27, 11:19 AM CDT | Flash Flood Warning | SGF | Hickory | 6 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 5 hr |
| Jul 27, 4:53 PM CDT | Flash Flood Warning | SGF | Dent | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.